Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

MRI Contrast Agent: One Step Away From Kidney Failure

. By
Pueblo, COAmy Haines had some numbness on one side of her arm so her doctor ordered an MRI. She was injected with gadolinium, which has been linked to health risks such as kidney failure and liver damage. Within days, Amy's skin started itching and turned yellow.

MRI injection"I went back to my doctor, this time for liver tests and sure enough, my liver enzymes were elevated," says Amy Haines (not her real name). "Even the whites of my eyes were yellow and my stool was clay-colored. "I wasn't surprised with the results of the tests because I am a nurse so I knew these symptoms were indicative of a liver problem, but what shocked me was why—I've never had any kidney or liver problems and there is no history of anything like that in my family.

"These symptoms came right out of the blue—right after that dye was injected into my vein. That was in June of this year; I wasn't taking any other medications at the time.

"I thought gadolinium could be the cause because I asked a doctor friend if he knew of any issues with this contrast dye that is used with MRIs and MRAs. What made me ask him in the first place was because it was too much of a coincidence—just days after the test my skin turned yellow. He read about gadolinium in some medical literature and confirmed that it was linked to fibrosis of the liver, kidney failure and other side effects.

I also saw a gastroenterologist after getting back the liver results. He did other tests including a colonoscopy and a gascroscopy and said that I probably had auto-immune hepatitis.

What on earth could have caused this? Next, he wanted to do a liver biopsy and rule out hepatitis but I refused: a liver biopsy is a risky procedure because it can lacerate the liver. Instead, my doctor friend suggested that I get a second opinion

In July I saw another specialist in Colorado Springs and had another liver enzyme test; the levels were already dropping. I had another test just two days ago and everything is normal. I was surprised.

I will never get an MRI with this contrast drug again. I read some articles from people who had worse reactions, such as kidney failure from gadolinium and I thought that could have been me. If I had to undergo that test again, I would probably develop kidney failure as a result.

I called the hospital where I had the MRI and asked them if anyone else had reactions to the dye because I turned yellow. The receptionist said 'no' and left it at that. But I wanted to report the reaction--they should know about it. I work at the health department and now they know about it.

I am going to take some articles from your website to the specialist (who gave me the second opinion) next month and see what he has to say. When I first saw him he said I should just have a blood test and another one month later to compare. Thank god I won't be needing a biopsy.

I hope that telling my experience will help others - maybe they won't have to go through a biopsy. I hope they refuse to be injected with gadolinium."

READ ABOUT THIS LAWSUIT

MRI Kidney Failure Legal Help

If you or a loved one has suffered health problems as a result of an MRI or MRA, please contact a lawyer involved in a possible [MRI Kidney Failure Lawsuit] who will review your case at no cost or obligation.

READER COMMENTS

Posted by

on
On Dec 4th 2013 I went to get a CatScan of my pinched nerve in my neck and the next morning it was like something huge and very alive was racing threw my body like it was flying like a gas mass through my body and what felt like a whole lot of littler ones throbbed my body in great severity and if I moved it would race worse and throab worse to the point were I new if I moved and it moved it would kill me, so I stayed still so it woulded go crazy in my body. My dizziness was extreme so if I so much as moved my eyes the dizziness went out of control and then three weeks later when I forced myself up and moving I walked having to hold onto things from the dizziness; and this thing in me would start at one end of my brain and I could feel it move around back to the other end of my brain and shake it for about a few seconds it was horrifying. Then when the neurologist put me on Zantex and seizure meds the throbbing remained but the shaking of my head died off slowly after about 3 months. After that I was taking stuff to help push it out of my body and it seemed to come onto my skin extremely at night and some during the day, but I could not see it but felt it extremely crawling all over leaving rashes and bruises all winter long when I exposed it to sunlight in the spring and summer it seems to have gone deep in my bones like chewing on my bones extremely excruciating and if I don't take Tylenol p.m. to knock me out at night the pain is excruciating.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free